Advertisements

Pfizer recalls cough syrup due to error in labeling

11 Jul
English: Logo of Pfizer Incorporated.

English: Logo of Pfizer Incorporated. (Photo credit: Wikipedia)

Manila – Pharmaceutical firm Pfizer has voluntarily recalled cough syrup Robitussin DM from the market due to erroneous labeling. The product contains 15 milligrams of Dextromethorphan HB2 and 100 milligrams of Guaifenesin per 5 ml. Deztromethorphan is a cough suppressant and Guaifenesin in an expectorant.  Based on the Food and Drug administration, their is a discrepancy in dosage instructions in the primary label and the carton.

The wrong label had an indication that children between 2 and 6 year olds should take 2.5 ml or 1 teaspoon every 4 hours when the right dosage is half the amount. Since the drug is sold over the counter, many parents rely on the labels for the dosage. People using the affected product are advised to discontinue using it. It is also best to consult a doctor to check for the right dosage for a child.

Dextromethorphan overdose could have symptoms like Breathing problems, convulsions, dizziness, rapid heartbeat, and vomiting.

 

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: